Regional flood quantile estimation for a Weibull Model

Duane C. Boes, Jun-Haeng Heo, Jose D. Salas

Research output: Contribution to journalArticle

24 Citations (Scopus)

Abstract

Estimation of annual flood quantiles at a given site, based on a regional Weibull model with independence in space and time, is considered. A common shape parameter over sites, motivated by an index flood assumption, was assumed. An exact simple formula for the Cramer‐Rao lower bound for the variance of unbiased estimators of the quantile is obtained, and the gain of regional flood frequency analysis over single‐site analysis can be quantified via this formula. The estimation techniques of the method of moments, the method of probability‐weighted moments, and the method of maximum likelihood are compared.

Original languageEnglish
Pages (from-to)979-990
Number of pages12
JournalWater Resources Research
Volume25
Issue number5
DOIs
Publication statusPublished - 1989 Jan 1

All Science Journal Classification (ASJC) codes

  • Water Science and Technology

Fingerprint Dive into the research topics of 'Regional flood quantile estimation for a Weibull Model'. Together they form a unique fingerprint.

  • Cite this